What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 6, 2:30 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 6, 2:30 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
330 PM EDT Tue Jun 6 2017
.SHORT TERM (Today-Wednesday)...
Deep mid/upper level trough and its associated energy will continue
to move across the northern gulf coast through Wednesday with a
number of shortwave impulses moving through the flow around this
system. At the surface, low pressure will move slowly across the
northern gulf keeping a low level south to southwest flow across the
region. The deepest moisture, precipitable water over 2 inches, will
shift east of the area tonight into Wednesday, but there will still
be plenty, precipitable water 1.8 to 2 inches, for the mid/upper
level system to work with to continue the unsettled weather with
abundant clouds and scattered to numerous showers and a few
thunderstorms developing at almost anytime. Potential for a couple
of strong storms continues through Wednesday, especially if we get
some heating, with the main threat being strong gusty winds.
Locally heavy rainfall also a possibility if convection begins to
train like it did earlier today across Southwest Florida. The
breezy south to southwest flow will also cause tides to run about
1 to 2 feet above normal along the Nature Coast around the time of
the highest tides which is around midday on Wednesday.
.MID TERM/LONG TERM (Wednesday Night-Tuesday)...
A mid/upper-level trough across the eastern half of the country
will begin to lift out late Thursday into Friday, with a ridge
building in over the region from the east/southeast and generally
remaining in place through early next week. At the surface, an
elongated area of low pressure across north Florida will shift up
the mid-Atlantic coast through Friday. A weak frontal boundary
will bring some slightly drier air to the north Florida region,
but this front will stall as the flow aloft starts to become more
ridged. This will push the best rainfall chances a bit to the
southeast for Thursday and Friday compared to previous days.
The forecast through the weekend and into early next week remains
rather wet as additional deep tropical moisture surges over the
area. There should be a decent amount of cloud cover around, but any
breaks will lend to more heating and a weak sea breeze and will only
help fuel additional shower and thunderstorm activity. Hard to put
much detail into this kind of forecast, so will keep rain chances in
the scattered to numerous range into next week.
&&
.AVIATION...
Scattered to numerous showers and thunderstorms will continue to
move across the region through Wednesday causing some MVFR/local
IFR conditions. Breezy south to southwest winds at 10 to 15 knots
with higher gusts up to around 30 knots in convection will
diminish tonight then return again late Wednesday morning.
&&
.MARINE...
South to southwest winds will remain near advisory criteria into
Wednesday, then diminish below advisory levels Wednesday night
into Thursday. Low pressure passes east of the region Thursday
shifting winds to the northwest with speeds 15 knots or less. Late
in the week through the weekend high pressure will ridge westward
from the Atlantic bringing a return to the southeast to south
flow. Numerous showers and thunderstorms can be expected over the
marine zones through Wednesday then becoming more scattered to end
the week.
&&
.FIRE WEATHER...
No significant fire weather concerns are anticipated for the next
several days as rain coverage remains high with relative humidity
values well above critical thresholds. All areas will receive
several wetting rains through the week. No significant fog or
visibility reduction are expected for the next several days.
&&
.Preliminary Point Temps/PoPs...
TPA 77 84 77 86 / 50 80 60 50
FMY 76 85 76 88 / 60 80 60 60
GIF 74 85 73 87 / 50 80 50 50
SRQ 76 84 77 85 / 50 80 60 50
BKV 75 85 73 86 / 50 80 60 40
SPG 76 84 76 84 / 50 80 60 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 4 PM EDT Wednesday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Bonita Beach
to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 9 PM EDT this evening for
Charlotte Harbor and Pine Island Sound-Tampa Bay
waters.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...69/Close
MID TERM/LONG TERM/DECISION SUPPORT...05/CarlisleHazardous weather outlook, Jun 6, 4:19 AM EST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
519 AM EDT Tue Jun 6 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-070900-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
518 AM EDT Tue Jun 6 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Widespread showers and thunderstorms are expected again today.
A few storms could be strong with gusty winds and frequent
lightning. Areas of heavy rain will also be possible in and around
thunderstorms.
...COASTAL FLOOD IMPACT...
Conditions favorable for coastal flooding are expected to
develop with continued onshore wind flow. Tides 1 to 2 feet above
normal will be possible.
...RIP CURRENT IMPACT...
Persistent onshore wind flow will become stronger throughout the
day today and into Wednesday which could lead to an increased
threat of rip currents at area beaches.
...MARINE IMPACTS...
Small craft conditions expected over the waters today with winds
in the 20-25 knot range.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
...THUNDERSTORM IMPACT...
A greater than normal coverage of rainfall and embedded
thunderstorms are expected into next weekend. While severe
weather is currently not expected, any thunderstorms will be
capable of frequent lightning and heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.
McKaughan
In the hours before
Special weather statement, Jun 6, 10:18 AM EST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1118 AM EDT TUE JUN 6 2017
FLZ165-265-061600-
Inland Lee-Coastal Lee-
1118 AM EDT TUE JUN 6 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEE COUNTY...
At 1117 AM EDT, strong thunderstorms were clustered over Bonita
Springs, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Myers, Bonita Springs, Lehigh Acres, San Carlos Park, Lovers Key
State Park, Southwest Florida Airport, Harlem Heights, Villas, Three
Oaks, Cypress Lake, Iona, North Naples, Punta Rassa, Fort Myers
Villas, Estero and Gateway.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2632 8191 2640 8199 2639 8208 2644 8212
2668 8158 2667 8156 2642 8156 2642 8166
2632 8166 2631 8182 2633 8182 2633 8185
TIME...MOT...LOC 1517Z 243DEG 29KT 2630 8177
TBWSpecial weather statement, Jun 6, 11:24 AM EST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1224 PM EDT TUE JUN 6 2017
FLZ248-249-061715-
Inland Hernando-Inland Pasco-
1224 PM EDT TUE JUN 6 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PASCO AND EASTERN
HERNANDO COUNTIES...
At 1224 PM EDT, a strong thunderstorm was located near Hernando
County Airport, or near Spring Hill, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Spring Hill, Brooksville, Hill n Dale, South Brooksville, Hernando
County Airport, North Brooksville, Ridge Manor, Darby, Shady Hills,
Blanton, Garden Grove, Lacoochee, Croom and Masaryktown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2833 8244 2842 8256 2866 8230 2846 8210
TIME...MOT...LOC 1624Z 240DEG 20KT 2842 8246
TBW
Local storm report, Jun 6, 2:48 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
348 PM EDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM MARINE TSTM WIND 2 SSE VENICE 27.07N 82.44W
06/06/2017 M47 MPH SARASOTA FL AWOS
41 KNOT WIND GUST AT AWOS STATION KVNC,
VENICE MUNICIPAL AIRPORT.
&&
EJSpecial weather statement, Jun 6, 3:09 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
409 PM EDT TUE JUN 6 2017
FLZ052-056-057-061-062115-
DeSoto FL-Highlands FL-Polk FL-Hardee FL-
409 PM EDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIGHLANDS...EASTERN
HARDEE...SOUTHEASTERN POLK AND NORTHEASTERN DESOTO COUNTIES UNTIL 515
PM EDT...
At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Lake Wales to 7 miles
northeast of Arcadia. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sebring, Avon Park, Lake Placid, Sebring Regional Airport, Sylvan
Shores, Lake Istokpoga, Southeast Arcadia, Sweetwater, Crooked Lake
Park, Frostproof, Hillcrest Heights, Highland Park, Indian Lake
Estates, River Ranch, Brownville, Sebring Shores, Babson Park, Lake
Josephine, Lorida and Avon Park Executive Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2760 8114 2755 8121 2749 8121 2743 8114
2738 8114 2714 8186 2784 8165 2799 8138
2795 8134 2794 8135 2792 8131 2786 8131
2783 8122 2774 8116 2773 8117 2771 8115
2767 8115 2766 8113
TIME...MOT...LOC 2008Z 237DEG 26KT 2779 8155 2730 8178
TBWLocal storm report, Jun 6, 3:33 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
433 PM EDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST PGD CHARLOTTE COUNTY AI 26.92N 81.98W
06/06/2017 M49 MPH CHARLOTTE FL ASOS
43 KNOT WIND GUST AT CHARLOTTE COUNTY AIRPORT, KPGD.
&&
JILLSON